Alert archive / Florida / Areal Flood Warnings in 2021

Areal Flood Warning 2, NWS Jacksonville, FL

March 30, 2021Bradford County, Florida

NWS Jacksonville, FL issued this areal flood warning at Mar 30, 2021, 8:02 AM EDT for Bradford County, Florida. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2021, 8:02 AM EDT (12:02 UTC)
Expired
Mar 30, 2021, 11:00 AM EDT
In force
3 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
None

County Bradford County, FL

The radar

The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 8:30 AM EDTHEAVY RAIN 2.451 Sw Starke, FLPRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A RAINFALL TOTAL OF 2.45 INCHES THUS FAR.
Mar 30, 8:30 AM EDTHEAVY RAIN 2.595 Se Raiford, FLPRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A RAINFALL TOTAL OF 2.59 INCHES THUS FAR.
Mar 30, 8:30 AM EDTHEAVY RAIN 3.47Ne Brooker, FLPRIVATE WEATHER STATION RAIN GAUGE HAS MEASURED A RAINFALL TOTAL OF 3.47 INCHES THUS FAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 0.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted.

905 
WGUS42 KJAX 301202
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
802 AM EDT Tue Mar 30 2021

FLC007-301500-
/O.NEW.KJAX.FA.W.0002.210330T1202Z-210330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford FL-
802 AM EDT Tue Mar 30 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for Urban Areas and Small Streams in...
  Central Bradford County in northern Florida...

* Until 1100 AM EDT.

* At 801 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain which will cause flooding. Up to three to four inches 
  of rain have already fallen.

* Some locations that will experience flooding include...
  Starke, New River, Sampson, Lawtey and Brooker. 

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2994 8235 2996 8235 2996 8231 2999 8228
      3009 8206 3002 8205 2992 8205 2985 8229
      2985 8230 2987 8232 2988 8235 2993 8236

$$

HESS
2 follow-up statements
756 
WGUS82 KJAX 301411
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1011 AM EDT Tue Mar 30 2021

FLC007-301500-
/O.CON.KJAX.FA.W.0002.000000T0000Z-210330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford FL-
1011 AM EDT Tue Mar 30 2021

...FLOOD WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING FOR 
CENTRAL BRADFORD COUNTY...

At 1011 AM EDT, Doppler radar indicated slow moving thunderstorms 
with very heavy rainfall across the warned area. Between 2 and 6 
inches of rain have fallen.

Some locations that will experience flooding include...
  Starke, Sampson, New River, Lawtey and Brooker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report flooding to your local law enforcement agency when you 
can do so safely.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2994 8235 2996 8235 2996 8231 2999 8228
      3009 8206 3002 8205 2992 8205 2985 8229
      2985 8230 2987 8232 2988 8235 2993 8236

$$

JAX
127 
WGUS82 KJAX 301453
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1053 AM EDT Tue Mar 30 2021

FLC007-301503-
/O.EXP.KJAX.FA.W.0002.000000T0000Z-210330T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bradford FL-
1053 AM EDT Tue Mar 30 2021

...FLOOD WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING FOR CENTRAL 
BRADFORD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 2994 8235 2996 8235 2996 8231 2999 8228
      3009 8206 3002 8205 2992 8205 2985 8229
      2985 8230 2987 8232 2988 8235 2993 8236

$$

JAX

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this areal flood warning went out at Mar 30, 1:22 AM EDT, 6 hours 40 minutes earlier.

Area forecast discussion, Mar 30, 1:22 AM EDT, 6 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
122 AM EDT Tue Mar 30 2021

.AVIATION...
[Through 06Z Wednesday]

An area of rain with embedded thunderstorms will overspread the
region from the west southwest this morning. Restrictions in the
rain and stratus will be possible this morning and afternoon. The
rain coverage and potential for restrictions will decrease late in
the afternoon, with the rain ending in the evening.

&&

.PREV DISCUSSION [850 PM EDT]...

.NEAR TERM [Tonight through Tuesday]...High pressure to the north
will move off the east coast tonight while a weak mid-level
trough in the southern stream aloft brings the front located over
south Florida back north. The warm front will traverse the area
on Tuesday bringing showers and scattered thunderstorms from late
tonight through Tuesday. A few storms may become strong Tuesday
afternoon due to heating and strong wind shear present over the
area. Temperatures will warm back into the upper 70s and lower 80s
on Tuesday.

.SHORT TERM [Wednesday through Thursday Night]...
The area will be in the warm sector on Wednesday with an approaching
cold front and upper trough over the Ms River Valley. Showers and
thunderstorms are expected Wednesday afternoon and night as the
front moves across the area...exiting by early Thursday morning.
Highest pops will be over se Ga where the best lift and instability
is expected to be located. Temperatures will be in the upper 80s
on Wednesday ahead of the front. Temperatures on Thursday will be
mostly in the 60s.

.LONG TERM [Friday Through Monday]...Surface high building in from
the northwest on Friday will shift east and off the east coast
Sunday and Monday. Dry pattern with below normal temperatures will
occur Friday and Saturday with frost possible over se Ga Friday
night as lows drop into the mid 30s. Temperatures will rebound
Sunday and Monday as readings will be near average levels.

.MARINE...High pressure to the north will move off the east coast
tonight allowing a warm front to return north across the area on
Tuesday. This will bring an increase in showers and thunderstorms
late tonight and Tuesday. A cold front will move southeast across
the area Wednesday night. High pressure will build to the northwest
Thursday and off the southeast coast this weekend. Advisory
conditions are expected to develop offshore Thursday through
Friday night.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  77  64  86  50  62 /  50  10  30  30  10
SSI  70  64  80  54  65 /  60  10  30  30  10
JAX  75  65  86  56  67 /  50  10  30  20  10
SGJ  75  67  83  59  69 /  40  10  20  20  10
GNV  80  66  87  58  70 /  50  30  20  20  10
OCF  84  67  88  61  73 /  50  40  10  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Mar 30, 5:08 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
508 AM EDT Tue Mar 30 2021

FLZ023-030>032-136-300945-
Eastern Alachua FL-Baker FL-Union FL-Bradford FL-Clay FL-
508 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR BRADFORD...NORTH CENTRAL
ALACHUA...SOUTHEASTERN BAKER...CENTRAL UNION AND WEST CENTRAL CLAY
COUNTIES UNTIL 545 AM EDT...

* At 507 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Lake Butler, moving northeast
  at 25 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Starke, Lake Butler, Raiford, Worthington Spring, Worthington
  Springs, Groves, New River, Beasley, Camp Blanding and Kingsley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2983 8238 3001 8246 3020 8206 3000 8189
TIME...MOT...LOC 0907Z 244DEG 22KT 2997 8234

SHASHY
Special weather statement, Mar 30, 5:28 AM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
528 AM EDT Tue Mar 30 2021

FLZ023-024-030-031-033-132-136-222-232-236-325-425-301015-
Eastern Clay FL-Eastern Alachua FL-Southern Columbia FL-
Western Alachua FL-Baker FL-Western Clay FL-Union FL-
Western Duval FL-South Central Duval FL-Inland Nassau FL-Bradford FL-
Inland St. Johns FL-
528 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...BRADFORD...
NORTHEASTERN ALACHUA...NORTHWESTERN ST. JOHNS...SOUTHERN BAKER...
UNION...NORTHERN CLAY...SOUTHEASTERN COLUMBIA AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 615 AM EDT...

* At 526 AM EDT, National Weather Service meteorologists were
  tracking a large cluster of strong thunderstorm near Maxville, or
  8 miles northwest of Middleburg, moving east at 20 mph.

* Small hail possible with this storm.

* Locations impacted include...
  Orange Park, Starke, Lake Butler, Raiford, Worthington Spring,
  Middleburg, Alachua, Macclenny, Glen St. Mary and Worthington
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3009 8164 2970 8240 3002 8269 3036 8209
      3036 8206 3037 8204 3039 8204 3049 8186
TIME...MOT...LOC 0926Z 255DEG 14KT 3016 8199

APA
Special weather statement, Mar 30, 5:57 AM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Key West FL
557 AM EDT Tue Mar 30 2021

FLZ023-030-031-033-125-132-133-225-232-237-325-425-301045-
Eastern Clay FL-Coastal St. Johns FL-Baker FL-Western Clay FL-
Union FL-Western Duval FL-South Central Duval FL-Western Putnam FL-
Bradford FL-Trout River FL-Coastal Duval FL-Inland St. Johns FL-
557 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...NORTHERN
ST. JOHNS...SOUTHEASTERN BAKER...NORTHEASTERN UNION...CLAY AND
SOUTHWESTERN DUVAL COUNTIES UNTIL 645 AM EDT...

* At 556 AM EDT, National Weather Service meteorologists were
  tracking a cluster of strong thunderstorms along a line from
  Maxville to 9 miles north of George's Lake. Movement was east at
  20 mph.

* Small hail and minor flooding due to heavy rainfall is possible
  with these storms.

* Locations impacted include...
  Jacksonville, Orange Park, Green Cove Springs, Starke, Keystone
  Heights, Raiford, Mandarin, Fruit Cove, Middleburg and World Golf
  Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2994 8132 2978 8197 3010 8234 3043 8173
TIME...MOT...LOC 0956Z 249DEG 19KT 3019 8204 2993 8182

APA
Special weather statement, Mar 30, 6:37 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
637 AM EDT Tue Mar 30 2021

FLZ025-031>033-301130-
Inland Duval FL-Bradford FL-Clay FL-Inland St. Johns FL-
637 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BRADFORD...
NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTHWESTERN DUVAL
COUNTIES UNTIL 730 AM EDT...

* At 636 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms over Camp
  Blanding, or near Middleburg, moving northeast at 25 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Orange Park, Green Cove Springs, Starke, Middleburg, Mandarin,
  Fruit Cove, Fleming Island, Ortega, New River and Oakleaf
  Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2985 8222 2996 8229 3036 8173 3009 8150
      3004 8150
TIME...MOT...LOC 1036Z 242DEG 20KT 3000 8198

HESS
Special weather statement, Mar 30, 6:43 AM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
643 AM EDT Tue Mar 30 2021

FLZ021-035-222-301130-
Southern Columbia FL-Suwannee FL-Gilchrist FL-
643 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
COLUMBIA AND SOUTHEASTERN SUWANNEE COUNTIES UNTIL 730 AM EDT...

* At 642 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms 7 miles
  northeast of Bell, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with this storm.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White and Hildreth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2983 8290 2986 8288 2989 8288 2988 8289
      2990 8290 2989 8291 2990 8292 3011 8266
      2998 8257 2995 8253 2993 8253 2992 8258
      2987 8259 2985 8261 2986 8262 2984 8263
      2975 8286 2978 8294 2980 8292 2981 8293
TIME...MOT...LOC 1042Z 239DEG 15KT 2985 8281

HESS
Special weather statement, Mar 30, 7:33 AM EDT, 29 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
733 AM EDT Tue Mar 30 2021

FLZ023-030>032-035-136-222-236-301230-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Baker FL-
Union FL-Bradford FL-Clay FL-Gilchrist FL-
733 AM EDT Tue Mar 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST...BRADFORD...
NORTHERN ALACHUA...SOUTHERN BAKER...UNION...NORTHWESTERN CLAY AND
SOUTHERN COLUMBIA COUNTIES UNTIL 830 AM EDT...

* At 733 AM EDT, National Weather Service meteorologists were
  tracking heavy showers and isolated thunderstorms along a line
  extending from 6 miles south of Worthington Spring to Bell.
  Movement was northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these storms.

* Locations impacted include...
  Starke, Lake Butler, Bell, Raiford, Worthington Spring, Alachua,
  High Springs, Fort White, Worthington Springs and Palestine
  Community.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2974 8294 3022 8256 3024 8205 3019 8205
      3019 8193 2998 8192 2979 8220 2968 8296
TIME...MOT...LOC 1133Z 224DEG 12KT 2984 8239 2977 8287

HESS

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 2:07 AM EDTSpecial Weather StatementJAXGilchrist38 min
Mar 30, 5:08 AM EDTSpecial Weather StatementJAXBradford37 min
Mar 30, 5:28 AM EDTSpecial Weather StatementJAXBradford, Clay, Union47 min
Mar 30, 5:57 AM EDTSpecial Weather StatementJAXBradford, Clay48 min
Mar 30, 6:37 AM EDTSpecial Weather StatementJAXBradford, Clay53 min
Mar 30, 6:43 AM EDTSpecial Weather StatementJAXGilchrist47 min
Mar 30, 7:33 AM EDTSpecial Weather StatementJAXBradford, Gilchrist, Union57 min
Mar 30, 8:51 AM EDTFlash Flood WarningJAXBradford76 min
Mar 30, 10:52 AM EDTSpecial Weather StatementJAXSuwannee38 min
Mar 30, 5:27 PM EDTSpecial Weather StatementJAXGilchrist48 min
Mar 30, 5:53 PM EDTSpecial Weather StatementJAXMarion52 min
Mar 30, 6:00 PM EDTSevere Thunderstorm WarningJAXAlachua, Marion45 min
Mar 30, 6:16 PM EDTAreal Flood WarningJAXMarion119 min
Mar 30, 6:39 PM EDTSpecial Weather StatementJAXMarion51 min
Mar 30, 6:45 PM EDTSevere Thunderstorm WarningJAXMarion16 min
Mar 30, 6:52 PM EDTSpecial Weather StatementJAXAlachua38 min
Mar 30, 7:01 PM EDTAreal Flood WarningJAXAlachua89 min
Mar 30, 7:27 PM EDTAreal Flood WarningJAXAlachua93 min
Mar 30, 7:29 PM EDTSpecial Weather StatementJAXAlachua46 min

Nearby

Areal Flood Warnings in Florida, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.